PDF Archive

Easily share your PDF documents with your contacts, on the Web and Social Networks.

Share a file Manage my documents Convert Recover PDF Search Help Contact



Things You Shouldn't Do in Case of Drug Overdose .pdf


Original filename: Things You Shouldn't Do in Case of Drug Overdose.pdf
Author: Parmod Saini

This PDF 1.5 document has been generated by Microsoft® Word 2013, and has been sent on pdf-archive.com on 08/08/2016 at 13:41, from IP address 72.10.x.x. The current document download page has been viewed 269 times.
File size: 506 KB (2 pages).
Privacy: public file




Download original PDF file









Document preview


Things You Shouldn't Do in Case of Drug Overdose
“Too much of anything is bad.” This old saying fits almost everything, especially when it is related
to something addictive. The problem relating to drug overdose occurs when a person takes large
amounts of one or more drugs – be it illegal, prescription drug or over-the-counter (OTC). A drug
overdose can prove to be fatal for many. The severity of the overdose depends on the type and
amount of the drug consumed.
According to the Centers for Disease Control and Prevention (CDC), the rate of drug overdose in
the United States has increased 137 percent since 2000. There were 47,055 drug overdose deaths
in the U.S. in 2014. Drug overdose deaths increased from 13.8 per 100,000 persons in 2013 to
14.7 per 100,000 persons in 2014, a jump of 6.5 percent.
The symptoms of drug
overdose vary from person
to person. Some of the
most common symptoms
of an overdose are
difficulty in breathing,
drowsiness,
delusional
behavior,
tremors,
convulsions,
unconsciousness, nausea,
vomiting, sweating, etc. A
drug overdose can be a
problem with not only an
avid drug user, but also
with the new users. People
who use prescription drugs
or illegal drugs are at a greater risk of an overdose. Those who mix various drugs or combine drugs
with alcohol are at the risk of experiencing drug poisoning.
Myths linked to drug overdoses
There are several myths regarding drug overdoses. Some prevalent perceptions indicate how a
person can help the overdosed patient. But the most effective way of handling the situation is to
call an ambulance and get immediate medical consultation. Given below are some of the
customary myths regarding helping someone who has overdosed:
Myth #1
Injecting saline water: It is a common myth that an injection of saline water can help revive an
overdosed patient. The perception might have stemmed from the fact that doctors administer a

saline drip to people, but they do it only to keep the veins open for administering the required
medicine. Injecting saline water without medical supervision can cause an infection and lead to a
further harm to the patient.
Myth #2
Putting the patient under a cold shower: Putting people under a cold shower to bring them back
from an overdose might be lethal. Water is the easiest way of lowering a person’s temperature.
But, if an overdosed person is put under a cold shower, his body temperature might decrease
quickly, making him prone to a state of shock.
Myth #3
Walking them around: Making overdosed people walk will surely not revive their senses, but it will
definitely increase their risks of falling to the ground, further hurting them. Moreover, due to
forced walking, the heartbeat might increase which can trigger a quicker absorption of drugs in
the body.
Myth #4
Hurting the overdosed: This never helps. Hurting or hitting the person will only aggravate the
condition. Moreover, hurting someone can increase the risks of making him unconscious.
Myth #5
Leaving a patient on his own: NEVER! One should never leave an overdosed person on his own. He
might just succumb to the situation or his condition might worsen. One should make sure that the
overdosed person lies on his side, which is a recovery position, so that the airways are open and
he does not choke till medical assistance arrives.
Seeking medical help during overdose is a priority
The foremost thing to be done in a case of overdose is “seeking medical help immediately.” Till
the ambulance arrives, the overdosed person should be made to lie on his side, with his hands
against his chin and knee bent against the floor. Drug overdose is a medical emergency and people
should not follow the prevalent myths, instead, they should inform medical professionals
immediately.
Even the act of experimenting with drugs can be fatal. There are many reliable drug addiction
treatment centers in Texas which can make the recovery process easier for your loved one. The
Texas Drug Addiction Treatment can help you find one of the best drug rehabilitation centers in
Texas that can help you come out of the vicious circle of drug addiction. Contact at our 24/7
helpline number 855-980-5757 for the most effective drug addiction treatment in Texas.

For more information please visit
www.texasdrugaddictiontreatment.com


Things You Shouldn't Do in Case of Drug Overdose.pdf - page 1/2
Things You Shouldn't Do in Case of Drug Overdose.pdf - page 2/2

Related documents


things you shouldn t do in case of drug overdose
combating withdrawal methadone abuse 1403
combating withdrawal methadone abuse 1331
seniors often discharged from hospital
plcy
perils of counterfeit prescription pills


Related keywords